Asthma Community
i feel my asthma is worsening
About This Community:

This patient support community is for discussions relating to asthma, asthma control, breathing difficulty, bronchodilators, children's asthma, drug allergies, exercise-induced asthma, house dust and indoor allergens, pets, school issues, and sports activity.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

i feel my asthma is worsening

i have had asthma since i was born, and it was not a problem for me until i was 8 years old. i couldnt run and when i did, my left arm would turn numb and i would feel my chest violently gasping for air, then i faint. i didnt run since then, and i lived my teenage and early adulthood fine, didnt need my inhalers and when i felt i did need them i would use them once or twice... i have 3 children, and only with my first pregnancy i was admitted to hospital unable to breath. stayed 5 days and was released. then i didnt have any more problems, until these past 2 month.. i am constantly gasping for air, and even just walking from my block to my little girls school, 2 minutes away, im breathless. i have never depended on inhalers, now im scared to leave the house without them, i feel like im dying and i cant tell any one. even now as i write this im struggling to breath properly. i have never smoked or drunk, or taking drugs. im scared
Related Discussions
9 Comments Post a Comment
Blank
Avatar_f_tn
Asthma can worsen or you could just be in a flare.  You need to visit with your doctor to see what changes need to be made in your treatment plan.  It sounds like you probably need a maintenance inhaler now.  If it just a flare, an inhaled steroid could clear you right up and feeling like your self in no time.

Feel better.
God bless.
Blank
757137_tn?1347200053
I am wary of inhaled steroids because I have had serious side effect that were worse than the ailment it was supposed to treat. So if you are prescribed something like that, ask if there are alternatives. The FDA sent out warning a year ago about inhaled steroids. There are natural anti-inflammatories that can help. I take mullein (in a liquid form), vitamin B5 and vitamin C. Marshmallow is also good. Some Chinese herbs are excellent, but you have to have a doctor get them for you. I also have a portable nebulizer which I prefer to the rescue inhalers. The reason is that I can take as little as I need. Sometimes just a few puffs will do it. It is very small and fits into my purse.
Blank
Avatar_f_tn
Can you give the reference for the warning against inhaled steroids?  The only warning I know about is against long acting broncho dilaters used by asthmatics (still fine for COPD patients) without an inhaled steroids.  There are several reasons for that warning.  The main one is that too many people use them as rescue inhalers when they don't work quickly enough for that purpose.

Thanks for any info you can provide.
Blank
757137_tn?1347200053
It was last February. I don't remember it exactly. I believe it also involved salmeterol, which is a component of Advair. It was recommended that they be used when nothing else worked, and then only for short periods. I do know from talking to people that inhaled steroids are often prescribed willy nilly for minor complaints. My brother told me he had a little mucus (very minor chronic bronchitis which didn't bother him much) and his doctor gave him Advair. I hit the roof, and suggested he take B5. He, like most people, did not know the dangers of that medication. Apparently his doctor didn't either. (Or has been watching TV commercials.)
Blank
Avatar_f_tn
Here is a link to the FDA warning dated February 18, 2010.

http://www.fda.gov/Drugs/DrugSafety/PostmarketDrugSafetyInformationforPatientsandProviders/ucm200776.htm

The warning is ONLY on the use of LABA medications to treat asthma.  LABA's are long acting beta2 agonists (broncho-dilaters that last 12 hours).  IT DOES NOT INVOLVE ICS (inhaled corticosteroids) except to say that LABA's should not be used by asthmatics without concurrent treatment with an ICS.  

Blank
757137_tn?1347200053
Salmeterol is an LABA medication which is usually, but not always, combined with an inhaled steroid. Advair contains both salmeterol and a steroid.
Blank
Avatar_f_tn
Yes, but your comments said that the warning was on the ICS component.  It isn't.  It is on the LABA component only.  To quote you, "I am wary of inhaled steroids because I have had serious side effect that were worse than the ailment it was supposed to treat. So if you are prescribed something like that, ask if there are alternatives. The FDA sent out warning a year ago about inhaled steroids."
Blank
757137_tn?1347200053
My error. I was think of Advair which I was taking and which would be included in the warning because of it including salmeterol.
Blank
Avatar_f_tn
You might need a preventer as well as your rescue inhaler. I was pretty much the same as you, chronic asthmatic with many lengthy hospital stays when I was young, then when I was about 8 it practically stopped. I'm now 20 and it has come back with a vengeance. I am taking Seretide and it has worked wonders in controlling my asthma. Talk to a doctor :)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Asthma Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
Avatar_f_tn
Blank
evewisewoman
Toronto, ON
144586_tn?1284669764
Blank
caregiver222
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
Avatar_f_tn
Blank
choo_choo
TX